Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

187 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took Primolut-N to delay periods. Started spotting. Should I continue the pill?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6011 Questions

default
Posted on Wed, 16 Jan 2013 in Menstruation and Miscarriage
Question: Dear doctor,My last period is on 24-Nov.I wished to delay my period to 3-Jan-2013.So started using Primolut-N on 24thdec, 25th, 26th and 27th Dec. But yesterday 27th Dec, I see brown discharge. It is not regular bleeding.I think it is spotting/withdrawl bleeding.So will my period now be considered as 27th Dec or should i continue pill till 3-Jan-2013?I want to get my next period on 3-Feb-2013 only.Please advice what to do?
doctor
Answered by Dr. Aarti Abraham 47 minutes later
Hello,

Thanks for your query on the portal.

Firstly, the bleeding that you described on 27th December does not sound like a normal period.
It would have been mostly spotting/ withdrawal bleeding.

This could have occurred because you started the drug - Primolut - N, a bit late.
Also, you have not mentioned the exact dosage you took, and your body weight, or any other medications you are taking that could interfere with its action, which is why it could have failed.
Besides that, if you miss a single dose of progesterone (Primolut - N), withdrawal bleeding is likely to occur - you should be very particular while using this.

Anyways now, there is only one option ahead for you - that is, continue using Primolut - N sincerely in the proper dose till 31st December at least.

Please understand that after stopping any progesterone preparation (Primolut - N) in this case, you generally get your period within 2 - 3 days, but in some cases, it might take up to a week.

So, it is possible to control the date of your period to some extent, with Primolut - N, but it is not possible to specifically decide which particular date/day you want to bleed.

Hope this information is sufficient. Let me know if you need any other information.

Take care.

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Aarti Abraham 21 minutes later
Thank you for the answer. Yes, it looks like spotting. But it spots even now.
I am 29 yrs, 55kg. I am using one primolut-N per day (for every 24hrs). I am not taking any other medication.
My requirement is that, i get my next period either before 20th XXXXXXX 2013 or later to 3-Feb-2013. I need to go on a devotional trip with my two year old baby during 24th XXXXXXX 2013 - 2nd Feb 2013, during which if I get periods it would be a lot of problem.
So please suggest what options I would have.
I studied in many websites, that the day of withdrawl bleeding is considered the day of LMP. Sothat I will get my next period on 27th XXXXXXX 2013. Is this not true??? I do not want my periods between the above mentioned dates. Please advice other options I can undergo.
doctor
Answered by Dr. Aarti Abraham 37 minutes later
Dear XXXXXXX

Yes, since you have had a withdrawal bleed, we can consider this as your LMP.

As you do not want bleeding between 24th XXXXXXX and 2nd February, I would suggest you to stop taking all medications now. We can restart Primolut N under the guidance of your gynecologist from 20th January to 3rd February. Your periods should occur as expected after 3rd February.

Moreover, I hope you are using some form of contraception also, as Primolut - N does not protect against pregnancy.

Thanks again. I will be glad to address any other concerns which you might have.

Take care.

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Aarti Abraham 1 hour later
Thank you Mam.
Yes I am not following any other oral contraceptive methods, but we will be careful for further pregnancy.
But in case I use, these pills again next month, will not I have the same spotting problem ??
Also, please suggest the dosage and the dates from which I need to start using the pill to delay the period. Any supportive tips or medicines along with this primolut-N??
Is there any way I can get my period before 20th?? I am not planning for any near future pregnancy (atleast for another 2yrs)
Appreciate your suggestion.
doctor
Answered by Dr. Aarti Abraham 21 minutes later
Hi,

If you start the pills from 20th January, way before the expected date of your next period, considering 27th December, as your LMP, you should not face the problem of spotting.

I already told you to start them from 20th January, for the exact dosage, you need to consult your gynecologist as it is a prescription drug, and the dose is decided based on many factors.
The tip is not to skip a single dose and to keep taking it till 3rd February, so that you will have your period after that date only.

In order to have your period before 20th, you need to start the medication early, and then there is no assurance that it would definitely come before 20th, as I already told you the bleeding following withdrawal is variable - 2 days up to a week.

The best way for you is to take them from 20th January, so that you definitely avoid a period during the dates important for you.

Take care

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Breakthrough bleeding

doctor1 MD

Good day, Doctor! My girlfriend and I had unprotected sex on the 6th day of her menstrual cycle. Due to anxiety and just to make sure, I made her take 4 pills of Nordette 54 hours after the encounter and another four pills 12 hours after the first dose. It has already been 10 days since she took the ECP and she bled for 1 and a half days. I am wondering if this was withdrawal bleeding, a side effect of the drug she took, or implantation bleeding. The blood discharge was bright red according to her and she has not felt any cramping sensation. What are the chances that she's pregnant? Are we in the clear?

doctor1 MD

I have been taking the Nuva Ring contraceptive for 4 months. I leave it in for 3 weeks and then immediately insert a new one in hopes of not having a menstral cycle. I did have breakthrough bleeding and it finally stopped. Now the breakthrough bleeding is back again. Is this normal?

doctor1 MD

I'm 21 and on Depo I've been on it for about a year now I've had irregular bleeding and breakthrough bleeding ever since and I never know when I'm having an actual period I got my most recent shot on 12-26 and all bleeding has stopped but recently I've been having heavy dark red bleeding with clitorial stimulation no penetration it last maybe 5 minutes then it stops

doctor1 MD

iv'e been taking the pill for 2 months now, and i am starting my 7 day break today, and i have not had any signs of bleeding, i have also taken my pills correctly, and last month i had started my bleeding two days before my pill break. is this normal? and is it normal to not have any bleeding in the 7 day break?

doctor1 MD

Hello, my 18 year old daughter has been having HORRIBLE female problems. Within the last year she has been on Deproprevara, exploratory endometriosis surgery and then switched to Mirena IUD. Last week she switched to a new OBGYN and he put her on...

doctor1 MD

I recently had unprotected sex and he came inside me last Tuesday. I’m on birth control and have been now for sometime. It’s a high dose of progesterone and estrogen . I woke up this morning to find some dark brown blood. Should i be worried? I’m...

doctor1 MD

HI, I'm a 40 yr old who underwent an embolization for fibroids 2 years ago. Since then I've experienced cases of bacterial vaginosis and now breakthrough bleeding before my period. I've been on birth control to help regulate my period. My partner...